What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 27, 7:04 PM EST, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 27, 7:04 PM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
804 PM EDT Sat Jun 27 2020
.SYNOPSIS...
Showers and thunderstorms likely at times through Sunday as a
weather disturbance moves through. Weak surface front Monday
night. Daily chances of showers and storms most of next week.
&&
.NEAR TERM /THROUGH SUNDAY/...
As of 230 PM Saturday...
Showers have begun to develop throughout the CWA this afternoon
and are expected to continue into the evening. High dewpoints,
and adequate CAPE and shear are present providing a favorable
environment for thunderstorm development; however, with the
cloud deck still in place, the effect of daytime heating will
be lessened. Storms that develop may become strong to severe.
High resolution models indicate these storms should be of a
discrete nature, with some training possible. Heavy rainfall
is also possible with these storms and if training does occur,
localized flash flooding may be an issue. As of now, the main
threats are wind and hail. Convection should diminish as
temperatures cool overnight.
Another shortwave is expected to move through on Sunday bringing
a chance for showers and thunderstorms mainly across the
southern portion of the CWA. A marginal risk for severe storms
has been issued for the southern half of the area, with the
extreme southeast corner of the CWA falling into a slight risk.
Wind and hail are expected to be the main threats. Heavy
rainfall accompanying these storms may lead to localized flash
flooding.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 239 PM Saturday...
Convective coverage should be winding down Sunday evening, but
chances of of a shower will likely remain through the night as
another H5 impulse approaches by late in the night, and as a weak
surface boundary tries to push south. The boundary should stall
across our southern and western CWA counties on Monday...with the
rest of Monday and Tuesday then featuring the CWA being inbetween a
stalled front to our west and on the backside of a slowly
retrograding H5 low across New England. Thus, given continued
seasonably warm and humid conditions for our area, diurnally
driven chances of convection should exist each day, especially
closer to the stalled front. As with many storms this time of
year, an isolated strong to severe downdraft gust may occur.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 239 PM Saturday...
The H5 low over New England starts to kick south some mid/late
week with overall height fields for our area possibly increasing
some by late week. This means diurnally driven convective
chances should persist through at least Thursday (if not
longer). There are some hints that the thermal profile will warm
enough by late in the week, which would result in rather hot
and humid conditions for the holiday weekend.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
As of 745 PM Saturday...
A line of storms is currently moving to the southeast, along the
northern sites. PKB and CKB will likely have showers and
possible thunderstorms for the next couple of hours, the line
reaching EKN in the next hour or two. Visibilities and ceilings
may drop to MVFR/IFR in the heavier showers as this moves
through. Other scattered showers and thunderstorms may also be
possible for these sites throughout the evening and beginning of
the night, which could cause additional drops in conditions.
The remaining sites should be mostly dry through the start of
the period, however a few scattered showers are currently moving
through the area, so a brief shower cannot be completely ruled
out. Some sites begin the period with MVFR ceilings, with the
sites that currently have VFR ceilings likely dropping to MVFR
within the next few hours. Ceilings may continue to drop to IFR
conditions, particularly for the central/eastern sites, late
tonight into early Sunday morning, possibly persisting
throughout the morning hours. Some sites may possibly fog
slightly overnight as well, however any fog should dissipate by
the morning as precipitation starts back up again.
HTS, CRW, and BKW should begin to have showers and possible
thunderstorms early Sunday morning, likely persisting through
the afternoon. The more northern sites may also have showers and
potential thunderstorms throughout the day on Sunday as well.
Any sites that drop to IFR ceilings overnight should improve to
MVFR in the late morning/early afternoon. These MVFR ceilings
will likely persist through the remainder of period.
Southwesterly winds start the period at around 5-10KTs. A few
sites may continue to have gusts up to 15-20KTs for the next few
hours. Winds should lighten up a bit tonight, around 5KTs, and
continue for the rest of the period.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z MONDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Timing of MVFR/IFR ceilings may vary, IFR
ceilings may not occur at some sites. Fog may or may not occur
tonight. Timing of showers/thunderstorms on Sunday morning may
vary.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE SUN 06/28/20
UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11
EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07
CRW CONSISTENCY H H H H M H M H H H M M
HTS CONSISTENCY H M H H H M L M H M H H
BKW CONSISTENCY M M H H H L H H M L L M
EKN CONSISTENCY H H M M M H M M M M M L
PKB CONSISTENCY H H M M M M H M M M L M
CKB CONSISTENCY H H M L H H M L H H H M
AFTER 00Z MONDAY...
IFR in rounds of showers and thunderstorms possible Sunday
night, and in fog and/or stratus overnight Sunday night into
Monday morning. IFR possible in late day thunderstorms and late
night fog through Wednesday.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.
&&
SYNOPSIS...RH/JLB
NEAR TERM...JLB
SHORT TERM...RH
LONG TERM...RH
AVIATION...CG
Hazardous weather outlook, Jun 27, 11:43 AM EST, 8 hours 47 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Charleston WV
1243 PM EDT Sat Jun 27 2020
OHZ066-067-075-076-084-085-WVZ009>011-019-020-031-032-040-281645-
Perry-Morgan-Athens-Washington-Vinton-Meigs-Wood-Pleasants-Tyler-
Ritchie-Doddridge-Harrison-Taylor-Barbour-
1243 PM EDT Sat Jun 27 2020
This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia and northern West Virginia.
.DAY ONE...This Afternoon and Tonight.
There is a slight risk for severe thunderstorms and excessive
rainfall this afternoon and tonight. A slight risk of severe weather
means a few scattered severe storms may occur.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There is a marginal risk for severe thunderstorms Sunday and Monday.
A marginal risk for severe weather means isolated severe storms may
occur.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
VAZ003-004-WVZ024>026-033-034-515-516-281645-
Dickenson-Buchanan-Mingo-Logan-Boone-McDowell-Wyoming-
Northwest Raleigh-Southeast Raleigh-
1243 PM EDT Sat Jun 27 2020
This Hazardous Weather Outlook is for southwest Virginia, and
portions of southeast West Virginia and southern West Virginia.
.DAY ONE...This Afternoon and Tonight.
There is a marginal risk for excessive rainfall this afternoon and
tonight.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There is a slight risk for severe thunderstorms Sunday, and a
marginal risk for severe thunderstorms Monday. There is also a
marginal risk for excessive rainfall Sunday and Monday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
OHZ083-086-WVZ007-008-014-016>018-027>030-039-521-522-525-526-281645-
Jackson OH-Gallia-Mason-Jackson WV-Putnam-Roane-Wirt-Calhoun-Clay-
Braxton-Gilmer-Lewis-Upshur-Northwest Webster-Southeast Webster-
Northwest Randolph-Southeast Randolph-
1243 PM EDT Sat Jun 27 2020
This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia, northeast West Virginia,
northern West Virginia, southern West Virginia and western West
Virginia.
.DAY ONE...This Afternoon and Tonight.
There is a marginal risk for severe thunderstorms and excessive
rainfall this afternoon and tonight.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There is a marginal risk for severe thunderstorms Sunday and Monday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
WVZ015-517>520-523-524-281645-
Kanawha-Northwest Fayette-Southeast Fayette-Northwest Nicholas-
Southeast Nicholas-Northwest Pocahontas-Southeast Pocahontas-
1243 PM EDT Sat Jun 27 2020
This Hazardous Weather Outlook is for portions of northeast West
Virginia, southeast West Virginia and southern West Virginia.
.DAY ONE...This Afternoon and Tonight.
There is a marginal risk for excessive rainfall this afternoon and
tonight.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There is a marginal risk for severe thunderstorms Sunday and Monday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
KYZ105-WVZ005-013-281645-
Lawrence KY-Wayne-Lincoln-
1243 PM EDT Sat Jun 27 2020
This Hazardous Weather Outlook is for portions of northeast
Kentucky, and portions of southern West Virginia and western West
Virginia.
.DAY ONE...This Afternoon and Tonight.
There is a marginal risk for excessive rainfall this afternoon and
tonight.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There is a marginal risk for severe thunderstorms and excessive
rainfall Sunday and Monday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
KYZ101>103-OHZ087-WVZ006-281645-
Greenup-Carter-Boyd-Lawrence OH-Cabell-
1243 PM EDT Sat Jun 27 2020
This Hazardous Weather Outlook is for portions of northeast
Kentucky, portions of southeast Ohio and western West Virginia.
.DAY ONE...This Afternoon and Tonight.
There is a marginal risk for severe thunderstorms and excessive
rainfall this afternoon and tonight.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There is a marginal risk for severe thunderstorms and excessive
rainfall Sunday and Monday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Jun 27, 5:09 PM EST, 3 hours 21 minutes before
Special Weather Statement
National Weather Service Charleston WV
609 PM EDT Sat Jun 27 2020
WVZ011-020-031-272300-
Doddridge-Harrison-Tyler-
609 PM EDT Sat Jun 27 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DODDRIDGE...
NORTHERN TYLER AND NORTHWESTERN HARRISON COUNTIES...
At 609 PM EDT, a strong thunderstorm was located near Middlebourne,
moving southeast at 25 mph.
Wind gusts up to 50 mph and penny size hail are possible with this
storm.
Locations impacted include...
Middlebourne, Paden City, Salem, Sistersville, Fly, Wallace, Lima,
Center Point and Sedalia.
This includes Route 50 in West Virginia between mile markers 66 and
69.
LAT...LON 3958 8089 3960 8085 3956 8082 3955 8079
3947 8071 3947 8067 3946 8067 3947 8064
3944 8060 3945 8058 3943 8058 3944 8056
3943 8054 3944 8051 3946 8051 3947 8049
3946 8041 3927 8052 3955 8103 3961 8095
TIME...MOT...LOC 2209Z 296DEG 31KT 3955 8092
26Special weather statement, Jun 27, 6:13 PM EST, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Charleston WV
713 PM EDT Sat Jun 27 2020
WVZ031-032-040-525-280000-
Barbour-Northwest Randolph-Harrison-Taylor-
713 PM EDT Sat Jun 27 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL RANDOLPH...
SOUTHERN TAYLOR...BARBOUR AND EASTERN HARRISON COUNTIES...
At 713 PM EDT, a strong thunderstorm was located over Clarksburg,
moving southeast at 35 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Clarksburg, Philippi, Bridgeport, Shinnston, Belington, Stonewood,
Nutter Fort, Lumberport, Anmoore, Flemington, Montrose, Moatsville,
Rosemont, Nestorville, Meadland, Tygart Lake State Park, Galloway,
Meadowbrook and Despard.
This includes the following highways...
Interstate 79 between mile markers 113 and 127.
Route 50 in West Virginia between mile markers 74 and 82.
LAT...LON 3897 7987 3926 8045 3942 8034 3923 7981
3922 7982 3921 7981 3920 7983 3915 7983
3913 7984 3912 7983 3911 7980 3909 7979
TIME...MOT...LOC 2313Z 298DEG 29KT 3931 8032
26Special weather statement, Jun 27, 7:04 PM EST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Charleston WV
804 PM EDT Sat Jun 27 2020
WVZ040-525-526-280045-
Barbour-Northwest Randolph-Southeast Randolph-
804 PM EDT Sat Jun 27 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RANDOLPH AND
NORTHEASTERN BARBOUR COUNTIES...
At 803 PM EDT, a strong thunderstorm was located 8 miles north of
Belington, or 8 miles east of Philippi, moving southeast at 25 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Philippi, Montrose, Harman, Pheasant Run, Kerens, Dryfork,
Nestorville and Bowden.
LAT...LON 3892 7937 3893 7945 3890 7945 3889 7948
3889 7952 3887 7951 3884 7954 3880 7951
3909 8002 3925 7991 3922 7981 3913 7984
3911 7980 3908 7978 3904 7978 3897 7951
3898 7947 3896 7935
TIME...MOT...LOC 0003Z 298DEG 29KT 3914 7988
26Special weather statement, Jun 27, 8:25 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Charleston WV
925 PM EDT Sat Jun 27 2020
WVZ030-031-039-040-280230-
Barbour-Harrison-Upshur-Lewis-
925 PM EDT Sat Jun 27 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LEWIS...NORTH
CENTRAL UPSHUR...WEST CENTRAL BARBOUR AND SOUTHERN HARRISON
COUNTIES...
At 922 PM EDT, a strong thunderstorm was located near Lost Creek and
was producing very heavy rainfall.
.
Locations impacted include...
West Milford, Lost Creek, Jane Lew and Century.
This includes Interstate 79 between mile markers 105 and 113.
Torrential rainfall is occurring with this storm with reports of
over 1 inch in 30 minutes, and may cause localized flooding through
ponding of water, and filling of roadside ditches and culverts. Do
not drive your vehicle through flooded roadways.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely. Move to higher ground.
LAT...LON 3903 8026 3919 8056 3919 8054 3921 8052
3925 8042 3913 8013
TIME...MOT...LOC 0122Z 298DEG 49KT 3909 8017
26